Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 31, NWS Louisville, KY

April 12, 2011Harrison County, Kentucky

NWS Louisville, KY issued this river flood warning at Apr 12, 2011, 10:19 AM EDT for Harrison County, Kentucky. It took effect at Apr 13, 2011, 12:00 AM EDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 10:19 AM EDT (14:19 UTC)
In effect from
Apr 13, 2011, 12:00 AM EDT
Expired
Apr 14, 2011, 7:26 AM EDT
In force
31 hr
Issued by
NWS Louisville, KY
Flood severity
Moderate

County Harrison County, KY

The radar

The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Licking River at Cynthiana (CYNK2). The gauge peaked at 21.96 ft at Apr 13, 2011, 12:00 PM EDT.

actionminormoderatemajor510152004/1204/1304/1404/15
Action stage
16 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03252500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WGUS43 KLMK 121419
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1019 AM EDT TUE APR 12 2011

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  SOUTH FORK LICKING RIVER AT CYNTHIANA

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARRISON.

.UP TO 3 INCHES OF RAIN OVER THE LAST 18 HOURS IS CAUSING THE RIVER
TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THE ABOVE CRESTS TAKE ANY NECESSARY ACTION NOW...BEFORE IT IS TOO 
LATE.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED TONIGHT.

&&

KYC097-130219-
/O.NEW.KLMK.FL.W.0031.110413T0400Z-110414T0300Z/
/CYNK2.2.ER.110413T0400Z.110413T1200Z.110413T2100Z.NO/
1019 AM EDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK LICKING RIVER AT CYNTHIANA.
* FROM LATE TONIGHT TO WEDNESDAY EVENING.
* AT  9:30 AM TUESDAY THE STAGE WAS 13.6 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT WEDNESDAY AND 
  CONTINUE TO RISE TO NEAR 22.5 FEET BY WEDNESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.
* IMPACT...AT 22.0 FEET...POPLAR STREET IS CLOSED. SOME HOMES ON WEST 
  SIDE ARE EVACUATED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.6  
  FEET ON MAR 5 1964.

$$
CMC
4 follow-up statements
834 
WGUS83 KLMK 130052
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
852 PM EDT TUE APR 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  STONER CREEK AT PARIS 
  SOUTH FORK LICKING RIVER AT CYNTHIANA 
  LICKING RIVER AT BLUE LICKS SPRING 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON...HARRISON...
NICHOLAS...ROBERTSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED WEDNESDAY MORNING.

&&

KYC017-131552-
/O.EXT.KLMK.FL.W.0030.000000T0000Z-000000T0000Z/
/PRSK2.2.ER.110412T0754Z.110413T0400Z.000000T0000Z.NO/
852 PM EDT TUE APR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE STONER CREEK AT PARIS.
* AT  8:07 PM TUESDAY THE STAGE WAS 24.0 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.8 FEET BY 
  AFTER MIDNIGHT WEDNESDAY THEN BEGIN FALLING.
* IMPACT...AT 25.0 FEET...WATER ENTERS SOME BUSINESSES IN LOW LYING 
  AREAS OF PARIS. MANY HOMES ALONG CREEK FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.5  
  FEET ON APR 5 2008.

$$

KYC097-131552-
/O.EXT.KLMK.FL.W.0031.000000T0000Z-110413T2200Z/
/CYNK2.2.ER.110412T1931Z.110413T0600Z.110413T1600Z.NO/
852 PM EDT TUE APR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK LICKING RIVER AT CYNTHIANA.
* AT  8:30 PM TUESDAY THE STAGE WAS 21.3 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY 
  AFTER MIDNIGHT WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY EARLY AFTERNOON.
* IMPACT...AT 23.0 FEET...WATER PLANT IS SHUT DOWN.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.9  
  FEET ON MAY 4 2010.

$$

KYC181-201-131552-
/O.EXT.KLMK.FL.W.0028.000000T0000Z-110415T0540Z/
/BLSK2.1.ER.110412T1010Z.110413T1200Z.110414T2340Z.NO/
852 PM EDT TUE APR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE LICKING RIVER AT BLUE LICKS SPRING.
* AT  8:00 PM TUESDAY THE STAGE WAS 35.0 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 35.6 FEET BY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY 
  EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 34.6  
  FEET ON MAR 21 2002.

$$
569 
WGUS83 KLMK 131432
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1032 AM EDT WED APR 13 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  STONER CREEK AT PARIS 
  SOUTH FORK LICKING RIVER AT CYNTHIANA 
  LICKING RIVER AT BLUE LICKS SPRING 
  ROLLING FORK RIVER NEAR BOSTON 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON...HARDIN...
HARRISON...NELSON...NICHOLAS...ROBERTSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED THIS EVENING.

&&

KYC017-140232-
/O.EXT.KLMK.FL.W.0030.000000T0000Z-110414T1124Z/
/PRSK2.2.ER.110412T0754Z.110413T0359Z.110414T0524Z.NO/
1032 AM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE STONER CREEK AT PARIS.
* AT  9 AM WEDNESDAY THE STAGE WAS 23.3 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE TONIGHT.
* IMPACT...AT 22.0 FEET...WATER ENTERS HOMES ALONG TAYLOR, CHAMBERS, 
  STONER AVENUES AND CATHERINE STREET.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1  
  FEET ON MAY 31 2004.

$$

KYC097-140100-
/O.EXT.KLMK.FL.W.0031.000000T0000Z-110414T0100Z/
/CYNK2.1.ER.110412T1931Z.110413T1315Z.110413T1900Z.NO/
1032 AM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK LICKING RIVER AT CYNTHIANA.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 21.8 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS EVENING.
* IMPACT...AT 22.0 FEET...POPLAR STREET IS CLOSED. SOME HOMES ON WEST 
  SIDE ARE EVACUATED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.9  
  FEET ON MAY 4 2010.

$$

KYC181-201-140232-
/O.EXT.KLMK.FL.W.0028.000000T0000Z-110415T0100Z/
/BLSK2.1.ER.110412T1010Z.110413T0515Z.110414T1900Z.NO/
1032 AM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE LICKING RIVER AT BLUE LICKS SPRING.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 34.3 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY AFTERNOON.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 34.6  
  FEET ON MAR 21 2002.

$$

KYC093-179-140232-
/O.EXT.KLMK.FL.W.0037.000000T0000Z-110417T0100Z/
/BSNK2.2.ER.110412T1910Z.110414T1200Z.110416T1900Z.NO/
1032 AM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROLLING FORK RIVER NEAR BOSTON.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 40.3 FEET. 
* FLOOD STAGE IS 35.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.6 FEET BY 
  THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  AFTERNOON.
* IMPACT...AT 43.0 FEET...FLOODWALL BEGINS CLOSING IN LEBANON 
  JUNCTION.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 42.2  
  FEET ON FEB 18 2003.

$$
RL
210 
WGUS83 KLMK 140058
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
858 PM EDT WED APR 13 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  STONER CREEK AT PARIS 
  SOUTH FORK LICKING RIVER AT CYNTHIANA 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON...HARRISON.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  LICKING RIVER AT BLUE LICKS SPRING 
  ROLLING FORK RIVER NEAR BOSTON 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON...
NICHOLAS...ROBERTSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED THURSDAY MORNING.

&&

KYC017-141458-
/O.EXT.KLMK.FL.W.0030.000000T0000Z-110414T1524Z/
/PRSK2.2.ER.110412T0754Z.110413T0359Z.110414T0524Z.NO/
858 PM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE STONER CREEK AT PARIS.
* AT  7:06 PM WEDNESDAY THE STAGE WAS 20.0 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT THURSDAY.

$$

KYC097-141458-
/O.EXT.KLMK.FL.W.0031.000000T0000Z-110414T2032Z/
/CYNK2.1.ER.110412T1931Z.110413T1530Z.110414T1432Z.NO/
858 PM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK LICKING RIVER AT CYNTHIANA.
* AT  8:30 PM WEDNESDAY THE STAGE WAS 21.5 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY LATE MORNING.

$$

KYC181-201-141458-
/O.CON.KLMK.FL.W.0028.000000T0000Z-110415T0100Z/
/BLSK2.1.ER.110412T1010Z.110413T0515Z.110414T1900Z.NO/
858 PM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE LICKING RIVER AT BLUE LICKS SPRING.
* AT  8:00 PM WEDNESDAY THE STAGE WAS 32.7 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY AFTERNOON.

$$

KYC093-179-141458-
/O.CON.KLMK.FL.W.0037.000000T0000Z-110417T0100Z/
/BSNK2.2.ER.110412T1910Z.110414T1200Z.110416T1900Z.NO/
858 PM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROLLING FORK RIVER NEAR BOSTON.
* AT  8:30 PM WEDNESDAY THE STAGE WAS 42.3 FEET. 
* FLOOD STAGE IS 35.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.6 FEET BY 
  THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  AFTERNOON.
* IMPACT...AT 43.0 FEET...FLOODWALL BEGINS CLOSING IN LEBANON 
  JUNCTION.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 42.2  
  FEET ON FEB 18 2003.

$$
149 
WGUS83 KLMK 141126
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
726 AM EDT THU APR 14 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  STONER CREEK AT PARIS
  SOUTH FORK LICKING RIVER AT CYNTHIANA
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON...HARRISON.

THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.

&&

KYC017-141156-
/O.CAN.KLMK.FL.W.0030.000000T0000Z-110414T1524Z/
/PRSK2.2.ER.110412T0754Z.110413T0359Z.110414T0324Z.NO/
726 AM EDT THU APR 14 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE STONER CREEK AT PARIS.
* AT  7:24 AM THURSDAY THE STAGE WAS 15.6 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* FELL BELOW FLOOD STAGE AT LAST NIGHT.

$$

KYC097-141156-
/O.CAN.KLMK.FL.W.0031.000000T0000Z-110414T2032Z/
/CYNK2.1.ER.110412T1931Z.110413T1530Z.110414T0708Z.NO/
726 AM EDT THU APR 14 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK LICKING RIVER AT CYNTHIANA.
* AT  6:30 AM THURSDAY THE STAGE WAS 18.1 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* FELL BELOW FLOOD STAGE AT EARLY THIS MORNING.

$$
CMC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 12, 8:53 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 12, 8:53 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 AM EDT TUE APR 12 2011

...MESOSCALE UPDATE...

HEAVY RAINFALL EVENT WINDING DOWN ACROSS THE WESTERN HALF OF THE
FORECAST AREA...WHILE EXCESSIVE RAINS CONTINUE ACROSS THE EAST.
DEFORMATION BAND OF MODERATE TO HEAVY RAINFALL CONTINUES TO AFFECT
THE EASTERN THIRD OF THE FORECAST AREA THIS MORNING.  NUMEROUS CALLS
FROM OUR CO-OP FOLKS HAVE REPORTED BETWEEN 2.5 AND 3.5 INCHES OF
RAINFALL...WITH LOCALLY HIGHER AMOUNTS OF UP TO 5 INCHES HAVE BEEN
REPORTED IN WOODBURY KENTUCKY.  NUMEROUS REPORTS OF PONDING OF WATER
AND STANDING WATER HAVE BEEN RECEIVED AT THE OFFICE THIS MORNING. IN
ADDITION...SEVERAL COUNTIES HAVE NUMEROUS ROADS UNDER WATER DUE TO
THE EXCESSIVE RAINFALL.

COMBINATION OF FLOOD ADVISORIES...FLASH FLOOD WARNINGS AND AREAL
FLOOD WARNINGS HAVE BEEN ISSUED FOR THE CWA.  AREA AT MOST RISK FOR
FLOODING IS OVER THE BLUEGRASS REGION WHERE DEFORMATION BAND HAS SET
UP.  FLASH FLOOD WARNINGS HAVE BEEN ISSUED FOR THIS AREA WITH
ADDITIONAL HEAVY RAINFALL EXPECTED THROUGH THE MORNING HOURS.  IN
AREAS WEST OF I-65...THE RAINFALL HAS ENDED HOWEVER HIGH WATER WILL
PERSIST FOR A WHILE AS AREA STREAMS/CREEKS SLOWLY DRAIN.

AREA RIVERS AND STREAMS ARE OBVIOUSLY ON THE RISE AND FLOOD WARNINGS
HAVE ALREADY BEEN ISSUED FOR...

DEPUTY INDIANA ON THE MUSCATATUCK RIVER
BLUE LICK SPRINGS ON THE LICKING RIVER
DUNDEE ON THE ROUGH RIVER
PARIS ON STONER CREEK

MINOR TO MODERATE FLOODING IS LIKELY IN THE GREEN...SALT...KENTUCKY
AND LICKING RIVER BASINS OVER THE NEXT FEW DAYS.  RIVER FORECASTS
FOR THOSE BASINS WILL BE UPDATED IN THE NEXT FEW HOURS.

.SHORT TERM (TODAY AND TONIGHT)...

NEARLY VERTICALLY STACKED LOWS ACRS SERN KY AT 07Z WITH SURFACE LOW
CONTINUING TO STRENGTHEN. AS A RESULT...MOISTURE FROM THE GULF
CONTINUES TO WRAP AROUND SYS WITH SATELLITE COOLING TOPS/EMBEDDED
TSTMS IN VERY SLOW MOVING WIDESPREAD RAINS ACROSS OUR FORECAST AREA.
WHILE RAINS HAVE NOT BEEN EXCESSIVE...RATES OF ONE HALF TO 1 INCH AN
HOUR ARE COMMON. STREAMS...ESPECIALLY THE SMALLER ONES IN MUCH OF
OUR CWA WILL LIKELY GO INTO FLOOD TODAY WITH 2 TO 4 INCHES OR MORE
OF TOTAL RAIN BEFORE THE BULK OF THE SYSTEM DEPARTS THIS MORNING.
HAVE ALREADY ISSUED A RIVER FLOOD WARNING FOR DEPUTY ON THE
MUSCATATUCK RIVER IN SOUTHERN INDIANA AND ADDITIONAL RIVER FLOOD
WARNINGS MAY BE NEEDED LATER THIS MORNING.

AFTER SYSTEM DEPARTURE THIS MORNING...SKIES WILL CLEAR FROM WEST TO
EAST AS A RIDGE OF HIGH PRES BUILDS IN. RIDGE WILL BE OVERHEAD
TONIGHT AND WITH CLEAR SKIES AND LIGHT WINDS...FROST WILL BE A
CONCERN. WILL MENTION IN HWO.

.LONG TERM (WEDNESDAY - MONDAY)...

WEDNESDAY THROUGH FRIDAY NIGHT...

MID-LEVEL RIDGING AND SURFACE HIGH PRESSURE WILL BE ESTABLISHED
ACROSS THE FORECAST AREA BY WEDNESDAY...WHICH WILL KEEP THE REGION
RELATIVELY DRY WEDNESDAY THROUGH THE DAY THURSDAY. TEMPERATURES
THROUGH THIS PERIOD WILL SEE DAILY HIGHS IN THE LOWER 70S WITH
OVERNIGHT LOWS IN THE LOW TO MID 40S FOR WEDNESDAY NIGHT.

BY LATE THURSDAY...A FAIRLY STRONG AND LARGE UPPER TROUGH MOVES INTO
THE UPPER PLAINS. THE LATEST GFS...ECMWF...AND NAEFS CONTINUE TO
ILLUSTRATE THE CLOSING OFF OF THE APPROACHING UPPER LEVEL TROUGH
ACROSS THE PLAINS FRIDAY...WITH A SLOW MIGRATION TOWARD THE GREAT
LAKES BY SATURDAY. AS THIS SYSTEM STRENGTHENS...STRONG SOUTHERLY
FLOW WILL DEVELOP ACROSS THE REGION AND SPREAD MOISTURE BACK INTO
THE OHIO VALLEY. MODELS CONTINUE TO HAVE TIMING ISSUES...WHICH
AFFECTS THE QUALITY AND DEPTH OF MOISTURE ADVECTION. HOWEVER...IT
STILL APPEARS DEWPOINTS WILL INCREASE INTO THE UPPER 50S/LOWER 60S
BY FRIDAY AND FRIDAY NIGHT. WITH A 120 KNOT CYCLONICALLY CURVED JET
SWINGING INTO THE REGION...THERE WILL BE ENOUGH UPPER-LEVEL SUPPORT
TO RESULT IN WIDESPREAD LIFT FOR SHOWERS AND THUNDERSTORMS. MODEL
CONSENSUS INDICATES THE BEST CHANCES OF THUNDERSTORMS WILL BE FROM
VERY LATE THURSDAY NIGHT THROUGH FRIDAY EVENING.

THE SURFACE COLD FRONT WILL PUSH THROUGH THE REGION FRIDAY...WITH
STRONG TO SEVERE THUNDERSTORMS POSSIBLE. WITH THE DEPTH OF MOISTURE
AND QUESTIONABLE INSTABILITY...THE OVERALL THREAT OF SEVERE STORMS
IS STILL IN QUESTION. HOWEVER...GIVEN THE STRENGTH OF THE FORECAST
UPPER-LEVEL DYNAMICS...STRONG FORCING WILL HAVE THE POTENTIAL TO
OVERCOME MARGINAL MOISTURE/STABILITY.

LOWS THURSDAY NIGHT WILL BE RATHER MILD WITH LOW TEMPERATURES IN THE
LOW TO MID 50S EXPECTED. HIGHS FRIDAY SHOULD WARM BACK INTO THE LOW
TO MID 70S BEFORE THE COLD FRONTAL PASSAGE FRIDAY NIGHT. LOWS FRIDAY
NIGHT LOOK SHOULD  DROP INTO THE LOWER 40S IN THE WEST AND MID 40S
ACROSS THE EAST.

THE REMAINING DISCUSSION IS FROM THE PREVIOUS FORECAST...ISSUED AT
319 PM MONDAY...AND REMAINS VALID.

SATURDAY THROUGH MONDAY...

IN THE LONG TERM PERIOD...BOTH THE 11/12Z GFS AND EURO SOLUTIONS
CONTINUE TO SHOW A DEEP 500 HPA LOW SLOWLY TRANSLATING EASTWARD
ACROSS THE GREAT LAKES STATES DURING THE EARLY PART OF THE FORECAST
PERIOD.  BOTH MODELS SHOW THE SYSTEM BECOMING VERTICALLY STACKED BY
SATURDAY NIGHT WITH THE SYSTEM PULLING OUT A BIT FASTER THAN
PREVIOUS SOLUTIONS SHOWED.  SATURDAY STILL LOOKS TO BE A RATHER COOL
AND CLOUDY DAY WITH SCATTERED SHOWERS MOVING ACROSS THE REGION.
GIVEN THE NORTHWEST FLOW...SHOWERS WILL LIKELY BE CONTAINED TO OUR
BLUEGRASS/NORTHEASTERN REGIONS.  FAIRLY TIGHT PRESSURE GRADIENT WILL
BE IN PLACE AS WELL...SO BREEZY CONDITIONS STILL LOOK LIKELY.  BY
SATURDAY NIGHT...THE SYSTEM WILL START TO MOVE AWAY WITH DRIER AIR
WORKING IN FROM THE WEST.  SOME RAIN SHOWERS WILL STILL BE POSSIBLE
SATURDAY EVENING ACROSS THE NORTH AND NORTHEAST SECTIONS...AND MODEL
SOUNDINGS SHOW THAT SOME LIGHT SNOW MAY MIX IN.  HOWEVER...OVERALL
BOUNDARY LAYER TEMPERATURE IS A BIT WARMER IN BOTH THE DETERMINISTIC
AND ENSEMBLE RUNS...SO AM ONLY GOING TO SLIGHT CHANCE OF SNOW IN THE
GRIDS FOR SATURDAY NIGHT.   SUNDAY SHOULD SEE THE AREA BETWEEN
WEATHER SYSTEMS AS A FAST MOVING WAVE WITHIN THE NEARLY ZONAL FLOW
ALOFT WILL MOVE THROUGH LATE SUNDAY AND INTO MONDAY.  QUITE A BIT OF
SPREAD IN THIS TIME FRAME IN THE ENSEMBLES THUS PLAN ON LEAVING
MONDAY DRY AT THIS POINT.

TEMPERATURES THROUGH THIS TIME PERIOD WILL BE BELOW NORMAL WITH
HIGHS ON SATURDAY WARMING INTO THE UPPER 40S AND LOWER 50S WITH LOWS
SATURDAY NIGHT COOLING INTO THE MID-UPPER 30S.  WE SHOULD SEE
MODERATING TEMPERATURES FOR SUNDAY AND MONDAY WITH HIGHS WARMING
INTO THE MID-UPPER 50S ON SUNDAY AND INTO THE LOWER 60S BY MONDAY
WHILE OVERNIGHT TEMPS COOL INTO THE UPPER 30S AND LOWER 40S.

&&

.AVIATION (12Z TAF ISSUANCE)...

STRENGTHENING LOW PRESSURE OVER EASTERN KENTUCKY WILL CONTINUE TO
MOVE SLOWLY EASTWARD INTO VIRGINIA BY THIS AFTERNOON. AS THIS SYSTEM
DEPARTS...GUSTY NORTH-NORTHWEST WINDS WILL WEAKEN AND IFR/MVFR
CONDITIONS AT KLEX AND KBWG WILL IMPROVE THROUGH THE MORNING HOURS.
KLEX WILL TAKE THE LONGEST TO CLEAR AS THE WRAP-AROUND MOISTURE
HANGS ACROSS THE BLUEGRASS REGION. VFR CONDITIONS CURRENTLY PRESENT
ACROSS THE LOUISVILLE METRO AREA WILL CONTINUE...WITH SKIES CLEARING
BY LATE THIS MORNING. KBWG WILL CLEAR OUT BY THIS AFTERNOON...WITH
KLEX CLEARING BY LATE THIS AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......MJ
SHORT TERM.....DK/11
LONG TERM......MJP
AVIATION.......MJP
Hazardous weather outlook, Apr 12, 4:50 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 AM EDT TUE APR 12 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
450 AM EDT TUE APR 12 2011 /350 AM CDT TUE APR 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND EMBEDDED THUNDERSTORMS WILL END EARLY THIS MORNING FOR
THOSE AREAS ALONG AND WEST OF INTERSTATE 65. EAST OF I-65...RAIN
WILL END BY MID MORNING INTO MIDDAY. RIVER FLOOD AND FLASH FLOOD
WARNINGS HAVE BEEN POSTED OVER PARTS OF THE REGION. FOR MORE
DETAILED INFORMATION...PLEASE REFER TO OUR WEBSITE AT
WWW.WEATHER.GOV/LOUISVILLE.

PATCHY FROST MAY DEVELOP LATE TONIGHT...ESPECIALLY ACROSS SOUTHERN
INDIANA AND THE BLUEGRASS REGION OF KENTUCKY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER POTENT WEATHER SYSTEM WILL BRING THUNDERSTORMS TO THE AREA
LATE THURSDAY NIGHT INTO EARLY FRIDAY NIGHT. THE STRONGEST STORMS
WILL LIKELY OCCUR FRIDAY AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING ALONG WITH RAINFALL
TOTALS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

DK/MJP

In the hours before

Local storm report, Apr 12, 8:52 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 AM EDT TUE APR 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     FLASH FLOOD      HARRODSBURG             37.77N  84.85W
04/12/2011                   MERCER             KY   EMERGENCY MNGR

            KENTUCKY HIGHWAY EASTBOUND AND WESTBOUND LANES NEAR
            HARRODSBURG CLOSED DUE TO FLOODING

&&

EVENT NUMBER LMK1100371

AML
Local storm report, Apr 12, 8:58 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
858 AM EDT TUE APR 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     FLOOD            1 SSE WATERFORD         38.02N  85.43W
04/12/2011                   SPENCER            KY   BROADCAST MEDIA

            MEDIA REPORTS IMPASSABLE ROADS NEAR THE INTERSECTION OF
            LILY PIKE AND LOVE LANE AS WELL AS OTHER FLOODED ROADS
            THROUGHOUT SPENCER COUNTY ALONG THE SALT RIVER

&&

EVENT NUMBER LMK1100372

LG
Local storm report, Apr 12, 9:07 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 AM EDT TUE APR 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     FLOOD            LEWISPORT               37.93N  86.90W
04/12/2011                   HANCOCK            KY   CO-OP OBSERVER

            OBSERVER REPORTED 2.89 INCHES OF RAIN...RESULTING IN
            SEVERAL COUNTY ROAD CLOSURES. SAME REPORT ALSO RECEIVED
            BY AMATEUR RADIO RELAYING INFORMATION FROM COUNTY
            OFFICIALS

&&

EVENT NUMBER LMK1100373

LG
Local storm report, Apr 12, 9:17 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
917 AM EDT TUE APR 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     FLOOD            BEAVER DAM              37.41N  86.88W
04/12/2011                   OHIO               KY   LAW ENFORCEMENT

            ROAD CLOSED AT HIGHWAY 62 AND LIBERTY ROAD IN BEAVER
            DAM PER DISPATCH

&&

EVENT NUMBER LMK1100374

LG
Local storm report, Apr 12, 9:59 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 AM EDT TUE APR 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     FLASH FLOOD      SPRINGFIELD             37.69N  85.22W
04/12/2011                   WASHINGTON         KY   EMERGENCY MNGR

            EM REPORTS ABOUT 7-8 TOTAL ROAD CLOSURES THROUGHOUT THE
            ENTIRE COUNTY THAT HAVE BEEN CLOSED FOR APPROX. 3-4
            HOURS DUE TO FLOWING WATER

&&

EVENT NUMBER LMK1100375

LG
Local storm report, Apr 12, 10:09 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1009 AM EDT TUE APR 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLOOD            4 SE HADLEY             37.01N  86.57W
04/12/2011                   WARREN             KY   TRAINED SPOTTER

            SPOTTER REPORTS ROAD CLOSURE SINCE 11PM CDT ON MONDAY
            AT JACKSON BRIDGE ROAD NEAR KELLY HARRIS ROAD DUE TO A
            TOTAL OF 5.20 INCHES OF RAIN

&&

EVENT NUMBER LMK1100376

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:14 PM EDTSpecial Weather StatementLMKBarren, Metcalfe31 min
Apr 11, 8:46 PM EDTSpecial Weather StatementLMKAdair, Cumberland, Metcalfe, Monroe29 min
Apr 11, 9:36 PM EDTSpecial Weather StatementLMKRussell24 min
Apr 12, 4:27 AM EDTFlash Flood WarningLMKAllen, Breckinridge, Butler, Edmonson, Grayson, Logan and 3 more4 hr
Apr 12, 5:22 AM EDTRiver Flood WarningLMKNicholas, Robertson3 days
Apr 12, 5:56 AM EDTRiver Flood WarningLMKOhio66 hr
Apr 12, 7:23 AM EDTRiver Flood WarningLMKBourbon48 hr
Apr 12, 7:37 AM EDTAreal Flood AdvisoryLMKAdair, Allen, Barren, Casey, Clinton, Cumberland and 9 more3 hr
Apr 12, 7:41 AM EDTAreal Flood AdvisoryLMKAnderson, Boyle, Clark, Fayette, Franklin, Garrard and 9 more3 hr
Apr 12, 7:46 AM EDTFlash Flood WarningLMKNicholas3 hr
Apr 12, 7:52 AM EDTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Grayson, Hardin, Henry, Jefferson and 7 more3 hr
Apr 12, 8:00 AM EDTAreal Flood AdvisoryLMKHancock3 hr
Apr 12, 8:09 AM EDTAreal Flood WarningLMKHardin, Larue3 hr
Apr 12, 8:15 AM EDTFlash Flood WarningLMKAnderson, Bourbon, Fayette, Franklin, Harrison, Jessamine and 2 more3 hr
Apr 12, 8:22 AM EDTAreal Flood WarningLMKHancock3 hr
Apr 12, 8:25 AM EDTAreal Flood WarningLMKSpencer3 hr
Apr 12, 8:34 AM EDTAreal Flood WarningLMKButler, Warren3 hr
Apr 12, 8:50 AM EDTFlash Flood WarningLMKMercer3 hr
Apr 12, 9:46 AM EDTFlash Flood WarningLMKWashington3 hr
Apr 12, 10:30 AM EDTAreal Flood AdvisoryLMKAdair, Casey, Clinton, Cumberland, Lincoln, Russell and 1 more6 hr
Apr 12, 10:34 AM EDTRiver Flood WarningLMKWarren21 hr
Apr 12, 10:34 AM EDTRiver Flood WarningLMKHart61 hr
Apr 12, 10:34 AM EDTRiver Flood WarningLMKEdmonson4 days
Apr 12, 10:34 AM EDTRiver Flood WarningLMKButler, Warren6 days
Apr 12, 10:34 AM EDTRiver Flood WarningLMKButler, Muhlenberg, Ohio8 days
Apr 12, 10:48 AM EDTAreal Flood WarningLMKAnderson, Bourbon, Boyle, Clark, Fayette, Franklin and 10 more6 hr
Apr 12, 10:56 AM EDTRiver Flood WarningLMKHardin, Nelson6 days
Apr 12, 11:37 AM EDTRiver Flood WarningLMKJefferson, Oldham4 days
Apr 12, 11:37 AM EDTRiver Flood WarningLMKJefferson, Meade72 hr
Apr 12, 11:37 AM EDTRiver Flood WarningLMKBreckinridge, Hancock7 days
Apr 12, 11:37 AM EDTRiver Flood WarningLMKBreckinridge, Hancock27 days
Apr 12, 11:48 AM EDTAreal Flood AdvisoryLMKAllen, Butler, Edmonson, Logan, Simpson, Warren6 hr

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.